Alert archive / North Dakota / Freeze Warnings in 2016

Freeze Warning 4, NWS Bismarck, ND

October 5, 201628 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Oct 5, 2016, 2:34 PM MDT for 28 counties in North Dakota. It took effect at Oct 6, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2016, 2:34 PM MDT (20:34 UTC)
In effect from
Oct 6, 2016, 12:00 AM MDT
Expired
Oct 6, 2016, 8:42 AM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 28 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WWUS73 KBIS 052034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT WED OCT 5 2016

NDZ031>033-040-041-043-044-060445-
/O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
/O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...BOWMAN...HETTINGER
234 PM MDT WED OCT 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY. 

* TIMING...STRONG WINDS THROUGH UNTIL 7 PM MDT THIS EVENING.
  FREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY. 

* WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH
  THROUGH 7 PM THIS EVENING.

* TEMPERATURE...FREEZING OR BELOW TEMPERATURES ARE EXPECTED LATE
  TONIGHT THROUGH MID MORNING THURSDAY

* IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH 
  PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING 
  OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ042-045-060445-
/O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
/O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...CARSON...NEW LEIPZIG...
FORT YATES...SELFRIDGE...SOLEN
334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY. 

* TIMING...STRONG WINDS THROUGH EARLY THIS EVENING. FREEZING
  TEMPERATURES LATE TONIGHT THROUGH MID MORNING THURSDAY.

* WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH
  THROUGH 6 PM MDT.

* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE
  TONIGHT THROUGH MID MORNING THURSDAY

* IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH 
  PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING 
  OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ018>023-034>036-046-047-050-060445-
/O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
/O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...GARRISON...WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...
MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...MANDAN...BISMARCK...
STEELE...TAPPEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY. 

* TIMING...STRONG WINDS UNTIL 7 PM CDT THIS EVENING. FREEZING OR
  BELOW FREEZING TEMPERATURES LATE TONIGHT THROUGH MID DAY
  THURSDAY.

* WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH.

* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES LATE
  TONIGHT THROUGH MID MORNING THURSDAY.

* IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH 
  PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING 
  OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001>005-009>013-017-060445-
/O.NEW.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY
334 PM CDT WED OCT 5 2016 /234 PM MDT WED OCT 5 2016/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY. 

* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE
  TONIGHT THROUGH MID MORNING THURSDAY.

* IMPACTS...CROPS MAY BE KILLED IF NOT BROUGHT INDOORS OR COVERED.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ025-037-048-051-060000-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE...
EDGELEY...KULM...OAKES...ELLENDALE
334 PM CDT WED OCT 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...UNTIL 7 PM CDT THIS EVENING.

* WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY FOR THOSE DRIVING...ESPECIALLY HIGH 
  PROFILE VEHICLES...AND ADDED DANGERS FOR THOSE WORKING 
  OUTSIDE... ESPECIALLY ON ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TWH
4 follow-up statements
496 
WWUS73 KBIS 052349
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
649 PM CDT WED OCT 5 2016

NDZ031>033-040-041-043-044-060800-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
/O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...NEW ENGLAND...BOWMAN...HETTINGER
549 PM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...


* TEMPERATURE...FREEZING OR BELOW TEMPERATURES ARE EXPECTED LATE 
  TONIGHT THROUGH MID MORNING THURSDAY

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ042-045-060800-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
/O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...CARSON...NEW LEIPZIG...
FORT YATES...SELFRIDGE...SOLEN
649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...


* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM LATE
  TONIGHT THROUGH MID MORNING THURSDAY

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ018>023-034>036-046-047-050-060800-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
/O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...GARRISON...WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...
MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...MANDAN...BISMARCK...
STEELE...TAPPEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...


* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES LATE  
  TONIGHT THROUGH MID MORNING THURSDAY.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ025-037-048-051-060100-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-161006T0000Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE...
EDGELEY...KULM...OAKES...ELLENDALE
649 PM CDT WED OCT 5 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING AND
OVERNIGHT ACROSS CENTRAL NORTH DAKOTA. 

$$

NDZ001>005-009>013-017-060800-
/O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY
649 PM CDT WED OCT 5 2016 /549 PM MDT WED OCT 5 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ THURSDAY...

* TEMPERATURE...FREEZING OR BELOW FREEZING TEMPERATURES FROM 
  LATE TONIGHT THROUGH MID MORNING THURSDAY. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PJA
054 
WWUS73 KBIS 060232
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT WED OCT 5 2016

NDZ001>005-009>013-017>023-031>036-040>047-050-061045-
/O.CON.KBIS.FZ.W.0004.161006T0600Z-161006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN...
CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
932 PM CDT WED OCT 5 2016 /832 PM MDT WED OCT 5 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ THURSDAY...

* TEMPERATURE...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
  THROUGH MID MORNING THURSDAY

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PJA
597 
WWUS73 KBIS 060808
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
308 AM CDT THU OCT 6 2016

NDZ001>005-009>013-017>023-031>036-040>047-050-061500-
/O.CON.KBIS.FZ.W.0004.000000T0000Z-161006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN...
CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
308 AM CDT THU OCT 6 2016 /208 AM MDT THU OCT 6 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURE...FREEZING TEMPERATURES ARE EXPECTED THROUGH MID
  MORNING THURSDAY.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
JNS
707 
WWUS73 KBIS 061442
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
942 AM CDT THU OCT 6 2016

NDZ001>005-009>013-017>023-031>036-040>047-050-061545-
/O.CAN.KBIS.FZ.W.0004.000000T0000Z-161006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN...
CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
942 AM CDT THU OCT 6 2016 /842 AM MDT THU OCT 6 2016/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE WARNED AREA.

$$

TWH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 5, 2:33 PM MDT, 1 minute earlier.

Area forecast discussion, Oct 5, 2:33 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Bismarck ND
333 PM CDT Wed Oct 5 2016

.SHORT TERM...(This evening through Thursday)
Issued at 226 PM CDT Wed Oct 5 2016

Wind and Freeze concerns highlight the short term period.

Surface and upper lows over southeast Saskatchewan will lifts into
southern Manitoba this evening, then wobble around the MT/SK
border before finally starting to track across southern Manitoba
on Thursday night.

For late this afternoon and tonight...wrap around moisture is
finally pushing from eastern Montana into western and central ND.
Precipitation has mostly changed to rain but higher elevations of
the west are still seeing a mix or rain and snow. The southern
extend of precipitation has dropped into the southwest/south
central this afternoon but expect it to begin lifting north as
upper low lifts north and we lose surface heating. Will continue a
chance of rain/snow across the north through the evening. No
significant accumulations are expected.

Winds also continue to gust into the 40 to 50 mph range. There is
some concern that winds may stay above Advisory criteria for a
couple hours after 7 PM. Bufkit soundings show strong winds aloft
this evening with but lowest layers of the atmosphere start to
decouple at 7 PM or shortly thereafter. Will pass along to evening
shift and they can extend advisory if needed. We do expect it to
remain breezy to windy through the evening, just not sure about
advisory criteria winds.

Forecast lows are tricky tonight. Best guidance of late has been
the cooler MOS based guidance. However, we are in a synoptic setup
where the RAW model guidance actually does pretty good due to the
increased clouds and mixing. Will utilize a blend which places
most of the forecast area in the lower 30s. Stronger winds should
keep eastern portions of central ND above freezing. Will issue a
freeze warning for all but the James river Valley. There should be
much less uncertainty tomorrow night with widespread mid to upper
20s expected.

.LONG TERM...(Thursday night through Wednesday)
Issued at 226 PM CDT Wed Oct 5 2016

As mentioned above Thursday night looks to be quite cold and a
Freeze Warning will likely be needed across the forecast area.

We remain cold on Friday with highs once again struggling to reach
40 degrees across the north. A passing rain or snow shower can not
be ruled out across the north Thursday night and Friday due to the
proximity of the slow to exit upper trough.

The slow moving system finally exits the area and a quasi-zonal
flow takes shape Friday night through the middle of next week. An
impulse moving through a building upper ridge, combined with
increasing warm advection in the wake of the exiting low will
provide a chance of light snow to parts of the north and west
Friday night into Saturday morning. Another wave could bring a
shot of rain or snow to the north on Sunday. Otherwise mainly dry
conditions are expected with temperatures moderating back to near
normal by late this weekend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 226 PM CDT Wed Oct 5 2016

Surface low pressure centered in southwestern Manitoba is
forecast to move slowly northeast into central Manitoba
tonight and Thursday. A cold strong and gusty northwest airflow will
continue to bring widespread MVFR conditions across west and central
North Dakota impacting KISN-KDIK-KMOT-KBIS-KJMS. Scattered snow and
rain showers today at KISN-KDIK...with mainly rain showers at KMOT-
KBIS. West winds at 27-30 knots gusting to around 40 knots today at
KDIK-KBIS-KJMS. Winds decrease to 15 to 25 knots overnight tonight
with 10 to 20 knots expected Thursday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM
MDT/ Thursday for NDZ001>005-009>013-017>023-031>036-040>047-050.

Wind Advisory until 7 PM CDT /6 PM MDT/ this evening for
NDZ018>023-025-031>037-040>048-050-051.

&&

SHORT TERM...TWH
LONG TERM...TWH
AVIATION...JV
Hazardous weather outlook, Oct 5, 10:53 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1153 AM CDT WED OCT 5 2016

NDZ018>023-025-031>037-040>048-050-051-061700-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1153 AM CDT WED OCT 5 2016 /1053 AM MDT WED OCT 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY. SEE WWW.WEATHER.GOV/BIS FOR
ADDITIONAL INFORMATION. A WIDESPREAD FREEZE IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIDESPREAD FREEZE IS POSSIBLE THURSDAY...FRIDAY AND SATURDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017-061700-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
1153 AM CDT WED OCT 5 2016 /1053 AM MDT WED OCT 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIDESPREAD FREEZE IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIDESPREAD FREEZE IS POSSIBLE THURSDAY...FRIDAY AND SATURDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:28 AM MDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more16 hr

Nearby

Freeze Warnings in North Dakota, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.